Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 7, 2006, 3:42 AM MDT. It took effect at May 7, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2006, 3:42 AM MDT (09:42 UTC)
- In effect from
- May 7, 2006, 12:00 PM MDT
- Expired
- May 7, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 070942 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CDT SUN MAY 7 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... A LEE SIDE TROUGH WILL DEVELOP TODAY...INCREASING WIND SPEEDS IN THE GUADALUPE MOUNTAINS. IN ADDITION...RH/S WILL DROP INTO THE 10 TO 15 PERCENT RANGE THIS AFTERNOON AS THE DRYLINE PROPAGATES EASTWARD. THE DRY AIR...INCREASED WIND SPEEDS AND HIGH FIRE DANGER WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. TUESDAY...A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE TEXAS PANHANDLE...INCREASING THE MSLP GRADIENT ACROSS THE GUADALUPE MOUNTAINS. IN ADDITION...THE 700 AND 850MB HEIGHT GRADIENTS ALSO TIGHTEN...INCREASING MID LEVEL WINDS. THESE HIGHER WIND SPEEDS WILL MIX TO THE SURFACE AS TEMPERATURES WARM. WHEN COMBINED WITH VERY LOW RH/S AND HIGH FIRE DANGER...THESE WINDS CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-071745- /O.UPG.KMAF.FW.A.0037.060507T1800Z-060508T0200Z/ /O.NEW.KMAF.FW.W.0044.060507T1800Z-060508T0200Z/ /O.NEW.KMAF.FW.A.0038.060509T1800Z-060510T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 342 AM MDT SUN MAY 7 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KMAF 071953 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT SUN MAY 7 2006 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. VERY DRY AIR WILL REMAIN IN PLACE...WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. THESE CONDITIONS WILL COMBINE HIGH FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. WESTERLY MID LEVEL WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS AGAIN TUESDAY. 20 FOOT WIND SPEEDS WILL AGAIN LIKELY INCREASE ABOVE 20 MPH...WITH RELATIVE HUMIDITY DROPPING NEAR OR BELOW 10 PERCENT FOR A FEW HOURS TUESDAY AFTERNOON. NMZ114-TXZ258-080200- /O.CON.KMAF.FW.W.0044.000000T0000Z-060508T0200Z/ /O.CON.KMAF.FW.A.0038.060509T1800Z-060510T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 153 PM MDT SUN MAY 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. WESTERLY 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITY IN THE SINGLE DIGITS TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THROUGH EARLY EVENING. CONDITIONS WILL GRADUALLY IMPROVE AFTER SUNSET. TUESDAY WILL LIKELY BRING A RETURN TO CRITICAL FIRE WEATHER CONDITIONS...AS WESTERLY 20 FOOT WIND SPEEDS INCREASE TO 20 TO 25 MPH AND RELATIVE HUMIDITY DROPS NEAR OR BELOW 10 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 3:05 AM MDT, 37 minutes earlier.
Area forecast discussion, May 7, 3:05 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 AM CDT SUN MAY 7 2006
.SHORT TERM...
LOW CLOUDS ARE MOVING IN AGAIN THIS MORNING AND WILL LIKELY AFFECT
MUCH OF THE AREA ALONG AND NORTH OF THE PECOS THROUGH 16Z. A LOW
PRESSURE SYSTEM CURRENTLY OVER ARIZONA WILL TRANSLATE EAST TOWARD
OUR AREA TODAY. A COUPLE OF SHORTWAVES WILL EJECT AHEAD OF THE
SYSTEM. WITH THE DRYLINE ONLY PROPAGATING AS FAR EAST AS THE
TEXAS/NEW MEXICO BORDER...EXPECT ENOUGH MOISTURE WILL BE AROUND
WITH THE LIFT ASSOCIATED WITH THE SHORTWAVE TO SET OFF A COUPLE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. AS 700-500MB LAPSE RATES
AREN/T PARTICULARLY IMPRESSIVE IN MOST AREAS WITH VALUES ONLY
RANGING FROM 7.5 TO 8 DEGREES/KM AS OPPOSED TO THE 8.5 TO 9
DEGREES WE/VE SEEN THE LAST COUPLE OF DAYS...DON/T EXPECT THESE
STORMS TO BECOME SEVERE. IF ANY BECOME SEVERE...IT WILL LIKELY BE
AFTER SUNSET WHEN A 35KT LLJ KICKS UP. MOST OF THE BEST LIFT IS
WEST OF THE DRYLINE FOR MOST OF THE EVENING WITH A SECONDARY
MAXIMUM IN THE LOWER TRANS PECOS. THUS...THE BEST CHANCE OF
THUNDERSTORMS LOOKS TO BE IN THE LOWER TRANS PECOS AND SECONDARILY
IN THE WESTERN LOW ROLLING PLAINS WHERE LIFT AND INSTABILITY COME
TOGETHER CLOSER TO THE SAME TIME THAN ANYWHERE ELSE.
.LONG TERM...
THE WEATHER PATTERN ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO
IS EXPECTED TO BECOME LESS ACTIVE THROUGH THE MIDDLE OF NEXT WEEK.
WESTERLY FLOW ALOFT INITIALLY IN PLACE MONDAY MORNING WILL LIKELY
KEEP THE DRYLINE ACROSS THE FAR EASTERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. WESTERLY FLOW STRENGTHENS A LITTLE ON TUESDAY
AND BECOMES DOMINANT THROUGHOUT THE COLUMN. THIS IS EXPECTED TO
PUSH THE DRYLINE EAST OF OUR REGION INTO WEST CENTRAL TEXAS. A
WARM AND DRY AIRMASS WILL SEND TEMPERATURES ABOVE NORMAL FOR
MONDAY AND TUESDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE
REGION WEDNESDAY AFTERNOON AND WILL PROVIDE COOLER TEMPERATURES
FOR MOST AREAS EAST OF THE PECOS RIVER. THERMAL RIDGING WILL
REMAIN STRONG FOR AREAS GENERALLY WEST OF THE PECOS RIVER... SO
ANOTHER DAY OF ABOVE NORMAL TEMPERATURES IS CURRENTLY FORECAST FOR
THE MENTIONED REGION. LOW-LEVEL MOISTURE WILL INCREASE BEHIND THE
FRONT ON THURSDAY. LOW-LEVEL UPSLOPE FLOW AND SLIGHTLY MARGINAL
LAPSE RATES FAVOR ISOLATED SHOWERS AND THUNDERSTORMS FOR
SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON HOURS. TEMPERATURES
WILL BEGIN TO REBOUND ON FRIDAY AND CONTINUE TO WARM THROUGH
SATURDAY AS MID-LEVEL RIDGING INCREASES OVER THE AREA.
&&
.AVIATION...
LOW CLOUDS AND A POSSIBILITY OF FOG ALONG AND NORTH OF THE PECOS
RIVER WILL KEEP TAF SITES IN MVFR CONDITIONS FOR BOTH CIGS AND
VISIBILITY. IF FOG DEVELOPS...THESE LOCATIONS COULD DIP DOWN INTO
IFR CONDITIONS FOR AN HOUR OR TWO. THESE CLOUDS WILL HAVE LIFTED IN
KCNM AND KINK BY 07/15Z BUT COULD LINGER IN KHOB AND KMAF FOR AN
HOUR LONGER.
&&
.FIRE WEATHER...
A LEE SIDE TROUGH WILL DEVELOP TODAY INCREASING THE MSLP GRADIENT
ACROSS THE GUADALUPE MOUNTAINS. AS THE DRYLINE PROPAGATES
EASTWARD...DRY AIR WILL RETURN. WHILE RH/S WILL NOT BE AS LOW AS
THEY HAVE BEEN THE LAST FEW DAYS THEY WILL STILL BE BETWEEN 10 AND
15 PERCENT THIS AFTERNOON. WITH 20 FOOT WIND SPEEDS BETWEEN 20 AND
25 MPH FOR MUCH OF THE AFTERNOON...A RED FLAG WARNING WILL BE ISSUED
FOR THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 61 93 65 / 20 20 10 10
CARLSBAD NM 89 56 94 60 / 10 10 0 10
DRYDEN TX 87 65 96 69 / 30 30 10 10
FORT STOCKTON TX 91 62 96 65 / 20 20 0 10
GUADALUPE PASS TX 83 57 86 59 / 10 10 0 0
HOBBS NM 88 57 93 59 / 10 10 0 0
MARFA TX 84 48 86 51 / 10 10 0 0
MIDLAND INTL AIRPORT TX 85 60 94 63 / 10 20 10 10
ODESSA TX 85 63 94 63 / 10 20 10 10
WINK TX 94 58 100 59 / 10 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM CDT SUNDAY TO 9 PM CDT SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 1 PM CDT SUNDAY TO 9 PM CDT SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
74/06Hazardous weather outlook, May 7, 3:13 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 AM CDT SUN MAY 7 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 413 AM CDT SUN MAY 7 2006 /313 AM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING FROM THE EASTERN SLOPES OF THE DAVIS MOUNTAINS EASTWARD ACROSS THE LOWER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THE GREATEST AREAL COVERAGE OF STORMS IS EXPECTED TO BE ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS DURING THE EVENING HOURS. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. WESTERLY WINDS AND VERY DRY AIR CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF WESTERLY WINDS AND VERY DRY AIR IS EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED BY EARLY SUNDAY AFTERNOON ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER STATEMENTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:42 AM MDT | Fire Weather Watch | MAF | 34 hr | |
| May 7, 4:55 PM MDT | Severe Thunderstorm Warning | MAF | Upton | 65 min |
| May 7, 5:25 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| May 7, 5:57 PM MDT | Severe Thunderstorm Warning | MAF | Crane | 63 min |
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.